MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint device was not returned, however, a photo was provided in the record showed that the guide catheter was detached and kinked.The stent was loaded on the detached guide catheter.The pull wire was observed to be extended but it is not possible to determine the reported retraction problem.No other issues with the device were noted.The reported event was confirmed.Based on the photo provided, the guide catheter detached and kinked may need to be analyzed and inspect the involved components that could have lead to the failures found.The detachment and kinks presented affected the deployment of the stent since the device was not returned and it is not possible to perform a deep analysis on the device.Therefore, cause not established is selected as the most probable root cause for the complaint.The pull wire retraction problem could not be determined, therefore, the evaluation conclusion code for the reported complaint will be no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to deploy the stent, there was resistance in retracting the pullwire but it was able to be pulled back fully.The physician retracted the guidewire and noticed that the stent failed to deploy.Upon observation on the cholangiogram, the ro marker of the guide catheter was still above the stent in the common bile duct.The naviflex delivery system was able to be removed but the stent and guide catheter remained the common bile duct.The physician managed to have a short segment of the stent and guide catheter come up into the scope channel after removing the delivery system and was able to remove the stent and guide catheter.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed the guide catheter was detached/separated from the delivery system.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12101368
Report Number3005099803-2021-03226
Device Sequence Number11707849
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number0026978269
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1